Isopropanol overdose; Perfume
Poisoning from an overdose of isopropanol.
- isopropyl alcohol
- rubbing alcohol
- alcohol swabs
- paint thinners
Note: This list may not be all inclusive.
- body as a whole o unresponsive reflexes o decreased urine output o increased urine output o incoordination o slurred speech o low body temperature o low blood sugar
- respiratory o slowed and/or labored breathing
- gastrointestinal o nausea and/or vomiting o vomitus containing blood o abdominal pain
- heart and blood vessels o low blood pressure o rapid heart rate
- nervous system o dizziness o coma
Call Poison Control. DO NOT INDUCE EMESIS (VOMITING).
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the person to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Administer activated charcoal.
- Administer a laxative.
- Use gastric lavage.
- Treat breathing difficulties.
- Maintain blood pressure.
- Use dialysis.
- Treat the symptoms.
If the patient survives past the first 72 hours, complete recovery is very likely.
by Amalia K. Gagarina, M.S., R.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.